How long does Methamphetamine remain in the system?

default
Posted on Wed, 12 Oct 2016 in Drug Abuse
Question: Hi,
My friend ended up taking crystal meth for the first time two days ago. It was offered to him by someone without him realising that it was such a serious drug.

He does not drink alcohol or take any drugs at all. He is very fit, normal weight, no chronic illnesses, health conscious and runs 5 miles every day.

It is very unfortunate that he ended up taking this, felt ill after a few hours after he took it and is getting better slowly.

My question to you is in three sub- parts

a) How long does it take for the drug to be flushed out
b) How can this process be expedited
c) There are still some effects of the drug in terms of inability to sleep more than a few hours and loss of appetite (although it is getting better). How long will the symptoms last
d) What are the things to watch out before all the symptoms are gone.

thank you.
doctor
Answered by Dr. Shafi Ullah Khan 4 hours later
Brief Answer:
Supportive care

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Methamphetamines also called crystal meths are at rampant due to easy availability and production from easy available chemicals and highly psychostimulant and addictive and dangerous.

With 48 hours passed drug is almost out of the system with elimination half life of 11 hours so no need of any emergency medical services or visit to ER if he is alright and no active emergency like seizures, agitation or heart problem like palpitations or fast beating heart ( tachycardia).

Take him to a physician to have a full check up of all the vital organs of kidneys, heart, muscles, baseline blood parameters, liver etc. He will need a consult with addiction medicine specialist and a psychotherapist for some behavioural counselling due to highly addictive properties of the drug.

I hope it helps. take good care of yourself and your friend and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Increased heart rate

doctor1 MD

I have a powerful burning sensation in my right leg ranging from about 6 inches above my knee and 2 inches below the knee. Exercise does not play a...

doctor1 MD

i m 98 kgs 23 years old 5feet4 inches hight ...female.. my problem is that i have an inflamed pain full left foot toe.. some ppl asay its gout...

doctor1 MD

hello i jst had a chest pain 2days back... den went for a ECG whch was nrmal... & a di dimer test whch was also nrmal... but stl i ve a little...

doctor1 MD

Hi, I have diagnosed Sinus Tachycardia...is it life threatening? I have been experiencing fast heart beat from August 2009. I masturbate daily...is...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages,...

doctor1 MD

My husband has had these symptoms for over a year: extreme fatigue , dizziness & slight headache. These symptoms have come and go all this time. he...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3...

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2